Alert archive / Ohio / Tornado Warnings in 2024

Tornado Warning 5, NWS Wilmington, OH

February 28, 20244 counties in Ohio

NWS Wilmington, OH issued this tornado warning at Feb 28, 2024, 5:43 AM EST for 4 counties in Ohio. It was in force for 32 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2024, 5:43 AM EST (10:43 UTC)
Expired
Feb 28, 2024, 6:15 AM EST
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Fairfield County, OH, Franklin County, OH, Licking County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 5:46 AM ESTTSTM WND GST 532 Nne Whitehall, OH
Feb 28, 5:48 AM ESTTSTM WND GST 582 Ene Lockbourne, OH
Feb 28, 5:48 AM ESTTORNADO 02 Sse Groveport, OHEF0 tornado confirmed near Groveport in Franklin County, Ohio. Maximum winds of 75 MPH.
Feb 28, 5:49 AM ESTTORNADO3 E Gahanna, OHNWS storm survey confirms an EF2 tornado developed near Havens Corners in Franklin County and dissipated southwest of Granville in Licking County. Estimated winds of 120 mph, with damage to roofs, barns, and trees.
Feb 28, 5:51 AM ESTTSTM WND DMG3 Nnw Summit Station, OHDamage to a home reported. Possible tornado. Time estimated from radar.
Feb 28, 5:51 AM ESTTSTM WND DMG3 Wnw Summit Station, OHNumerous live red oak trees snapped from 8-30 feet above ground. Possible tornado. Time estimated from RADAR.
Feb 28, 5:57 AM ESTTSTM WND DMG3 W Baltimore, OHDamage to trees and barns along Basil Western Road and Reynoldsburg Baltimore Road. Winds estimated to 70 MPH.
Feb 28, 5:57 AM ESTTSTM WND DMG4 Wnw Baltimore, OHBarn roof damage reported. Time estimated from radar.
Feb 28, 6:06 AM ESTTSTM WND DMG1 Se Granville, OHNumerous trees were uprooted and several buildings were damaged at Lake Hudson near Granville. It was determined this damage was likely caused by intense straight-line winds around 70 mph. This determination was based on pictures from the area and radar data.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 4:40 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WFUS51 KILN 281043
TORILN
OHC045-049-089-129-281115-
/O.NEW.KILN.TO.W.0005.240228T1043Z-240228T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
543 AM EST Wed Feb 28 2024

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Southeastern Franklin County in central Ohio...
  Northern Fairfield County in central Ohio...
  North central Pickaway County in central Ohio...
  Southwestern Licking County in central Ohio...

* Until 615 AM EST.

* At 543 AM EST, a severe thunderstorm capable of producing a tornado
  was located near Ashville, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Columbus, Newark, Reynoldsburg, Gahanna, Pickerington, Bexley,
  Heath, Granville, Pataskala, Canal Winchester, Groveport,
  Baltimore, Buckeye Lake, Hebron, South Bloomfield, Millersport,
  Pleasantville, Harbor Hills, Granville South, and Fairfield Beach.

This includes I-70 in Ohio between mile markers 103 and 136.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3993 8246 3992 8247 3984 8247 3983 8240
      3978 8240 3974 8300 4003 8293 4010 8242
      4004 8236 3992 8234
TIME...MOT...LOC 1043Z 256DEG 44KT 3980 8297 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
2 follow-up statements
480 
WWUS51 KILN 281054
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
554 AM EST Wed Feb 28 2024

OHC049-129-281104-
/O.CAN.KILN.TO.W.0005.000000T0000Z-240228T1115Z/
Franklin OH-Pickaway OH-
554 AM EST Wed Feb 28 2024

...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN AND NORTH CENTRAL
PICKAWAY COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM EST for central Ohio.

&&

LAT...LON 3993 8246 3992 8247 3984 8247 3983 8240
      3978 8240 3975 8283 3982 8282 3982 8280
      3991 8280 3991 8281 3994 8281 3994 8278
      4005 8277 4010 8242 4004 8236 3992 8234
TIME...MOT...LOC 1054Z 256DEG 44KT 3983 8280 

$$

OHC045-089-281115-
/O.CON.KILN.TO.W.0005.000000T0000Z-240228T1115Z/
Fairfield OH-Licking OH-
554 AM EST Wed Feb 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM EST FOR NORTHERN
FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES...

At 554 AM EST, a severe thunderstorm capable of producing a tornado
was located over Canal Winchester, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Newark, Reynoldsburg, Pickerington, Heath, Granville, Pataskala,
Canal Winchester, Baltimore, Buckeye Lake, Hebron, Millersport,
Pleasantville, Harbor Hills, Granville South, Fairfield Beach,
Beechwood Trails, Summit Station, Thornport, Etna, and Jersey.

This includes I-70 in Ohio between mile markers 112 and 136.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3993 8246 3992 8247 3984 8247 3983 8240
      3978 8240 3975 8283 3982 8282 3982 8280
      3991 8280 3991 8281 3994 8281 3994 8278
      4005 8277 4010 8242 4004 8236 3992 8234
TIME...MOT...LOC 1054Z 256DEG 44KT 3983 8280 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
559 
WWUS51 KILN 281110
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
610 AM EST Wed Feb 28 2024

OHC045-089-281119-
/O.EXP.KILN.TO.W.0005.000000T0000Z-240228T1115Z/
Fairfield OH-Licking OH-
610 AM EST Wed Feb 28 2024

...THE TORNADO WARNING FOR NORTHERN FAIRFIELD AND SOUTHWESTERN
LICKING COUNTIES WILL EXPIRE AT 615 AM EST...

The storm which prompted the warning has moved out of Fairfield 
County.

An additional tornado warning remains in effect for Licking County 
until 645 AM.

A Tornado Watch remains in effect until 1000 AM EST for central Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

&&

LAT...LON 3993 8246 3992 8247 3984 8247 3983 8240
      3978 8240 3975 8283 3982 8282 3982 8280
      3991 8280 3991 8281 3994 8281 3994 8278
      4005 8277 4010 8242 4004 8236 3992 8234
TIME...MOT...LOC 1109Z 256DEG 44KT 3987 8259 

$$

Hatzos

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Feb 28, 3:25 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 28, 3:25 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
325 AM EST Wed Feb 28 2024

.SYNOPSIS...
Low pressure and a strong cold front will move east across the
Great Lakes and Ohio Valley today, bringing showers,
thunderstorms, and windy conditions. High pressure will build
quickly east into the Ohio Valley tonight, resulting in clearing
skies, drier air, and much colder temperatures. The high will
persist over the region into Thursday with below normal
temperatures expected.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Potent cold front trailing Michigan low pressure is approaching
the ILN area. It is still likely that severe weather will
develop this morning given the strong wind fields and ample
instability ahead of the front. Convection is filling in along
the front, and tornado watch 27 remains in effect through 6am.
Damaging straight line winds, large hail, isolated tornadoes and
torrential downpours leading to flooding all remain possible. A
few tornado and severe thunderstorm warnings have been issued
to our west, and as convection reaches our western counties, we
are beginning to issue some warnings in our area as well.

Since precip to the west is expanding, categorical pops still
seem appropriate for this morning. Some locations may measure
over an inch of rainfall, even with this fast moving system.
Dry weather will move in this afternoon as subsidence arrives on
a west wind behind the cold front. Those synoptic scale winds
are likely to gust over 30 knots. Holding off on a wind advisory
for now since it appears strongest gusts will stay north of the
area. Temperatures are forecast to plummet from the 50s and 60s
into the 30s this afternoon as the colder air rushes in.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Skies will be mostly clear tonight and sunny on Thursday thanks
to 1035mb high pressure tracking across Kentucky. As winds
subside under 20 knots, temperatures will fall a few degrees below
normal, with lows in the 20s tonight followed by highs in the
40s on Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A weakening shortwave will be moving through the larger flow,
opening up as it nears the Ohio Valley region at the start of the
extended period. This translates to a surface wave bringing a shot
of rain (possibly some wet snow mixed in at onset) to the area
during the day on Friday. After this system scoots off to the east,
the area dries out for the remainder of the weekend with weak
ridging allowing for a warming trend. By Sunday, high temperatures
are forecast to be in the upper 60s/ low 70s.

The next notable disturbance looks to encroach into the area by the
start of the following working week. A closed low off to our west
will move northeast of our area, dragging a cold front through the
region. However, before that happens, we should get warm sectored
briefly and temperatures Monday rise into the 70s. Rounds of rain
arrive sometime on Monday prior to the cold front moving through.
After this, we'll feel a notable drop in temperatures as cold air is
ushered in behind the system.

Looking out into the extended, it appears that we'll stay active
with chances for precipitation continuing into mid week.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Aviation is to be affected by strong thunderstorms and winds
associated with a potent cold front. Thunderstorms coverage is
expected to increase rapidly overnight as the front approaches.
Should see +TSRA at all sites by 12z. Ceilings and visibilities
will fall to MVFR as the boundary layer moistens. Winds on the
synoptic scale will gust over 30 knots at most sites. Wind
direction will shift to west with frontal passage. Improvement
to VFR is forecast as drier air moves in later in the forecast.

OUTLOOK...MVFR conditions are possible again Friday into
Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...CA
AVIATION...Coniglio
Hazardous weather outlook, Feb 27, 4:03 PM EST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
403 PM EST Tue Feb 27 2024

OHZ026-034-035-042>046-051>056-064-065-074-282115-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Pickaway-Fairfield-Hocking-
403 PM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms will develop mainly later this evening and
continue into the overnight. A few severe storms will be possible
late this evening through tonight. The main severe threat will be
damaging wind and isolated large hail. However, a tornado or two will
also be possible.

Outside of storms, it will be breezy to windy with wind gusts up to
40 mph possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winds may gust up to 40 mph on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-282115-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Butler-Warren-Clinton-
Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
403 PM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms will develop mainly later this evening and
continue into the overnight. Some of the storms will likely be severe.
The main severe threat will be damaging wind and large hail, though a
few tornadoes are possible and a strong tornado cannot be ruled out.
In addition, localized flash flooding is possible for any area seeing
multiple rounds of storms.

Outside of storms, it will be breezy to windy with wind gusts up to
40 mph possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winds may gust up to 40 mph on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

In the hours before

Special weather statement, Feb 28, 5:23 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
523 AM EST Wed Feb 28 2024

OHZ045-046-054>056-281100-
Licking OH-Delaware OH-Madison OH-Union OH-Franklin OH-
523 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FRANKLIN...
DELAWARE...NORTHWESTERN LICKING...SOUTHEASTERN UNION AND NORTHEASTERN
MADISON COUNTIES IN CENTRAL OHIO THROUGH 600 AM EST...

At 523 AM EST, a strong thunderstorm was located over Dublin, moving
east at 60 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Upper Arlington, Hilliard,
Worthington, Powell, Johnstown, Sunbury, Plain City, Minerva Park,
Polaris, New California, New Albany, Shawnee Hills, Galena, Riverlea,
Hartford, and Alum Creek State Park.

This includes I-71 in Ohio between mile markers 115 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 1000 AM EST for central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4011 8259 4001 8325 4012 8325 4041 8293
      4036 8293 4036 8292 4035 8274 4028 8275
      4027 8254
TIME...MOT...LOC 1023Z 249DEG 54KT 4010 8315

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KC
Special weather statement, Feb 28, 5:26 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
526 AM EST Wed Feb 28 2024

OHZ054-062>064-071-072-281115-
Warren OH-Fayette OH-Madison OH-Clinton OH-Pickaway OH-Greene OH-
526 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
WARREN...FAYETTE...CLINTON...NORTHWESTERN PICKAWAY...SOUTHEASTERN
GREENE...NORTHERN HIGHLAND...SOUTHERN MADISON AND NORTHWESTERN ROSS
COUNTIES THROUGH 615 AM EST...

At 526 AM EST, a strong thunderstorm was located near Wilmington,
moving east at 60 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Lebanon, Washington Court House, Wilmington, Blanchester, Ashville,
Sabina, Jamestown, Mount Sterling, South Bloomfield, New Vienna,
Jeffersonville, Morrow, Bloomingburg, New Holland, Staunton, Good
Hope, Clarksville, Harveysburg, Martinsville, and Midway.

This includes I-71 in Ohio between mile markers 31 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 600 AM EST for south central,
southwestern and west central Ohio. A Tornado Watch also remains in
effect until 1000 AM EST for central and south central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3976 8291 3938 8346 3938 8359 3933 8367
      3926 8409 3943 8421 3973 8361
TIME...MOT...LOC 1026Z 257DEG 54KT 3951 8381

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KC
Local storm report, Feb 28, 5:32 AM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
532 AM EST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 AM     Tornado          4 SE Springfield        39.88N 83.75W
02/28/2024                   Clark              OH   Amateur Radio

            Moderate damage, heavy debris reported on
            Mitchell Rd. Tornado likely. TDS was
            observed on KILN radar.

&&
Local storm report, Feb 28, 5:34 AM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
534 AM EST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 AM     Tornado          4 SE Springfield        39.88N 83.75W
02/28/2024                   Clark              OH   Amateur Radio

            Corrects previous tornado report from 4 SE
            Springfield. Moderate damage, heavy debris
            reported on Mitchell Rd. Tornado likely. TDS
            was observed on KILN radar. Time estimated
            from radar.

&&
Special weather statement, Feb 28, 5:36 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
536 AM EST Wed Feb 28 2024

KYZ098>100-OHZ081-281115-
Robertson KY-Mason KY-Lewis KY-Adams OH-
536 AM EST Wed Feb 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF MASON...ROBERTSON...
SOUTHEASTERN BRACKEN...LEWIS...SOUTHEASTERN BROWN AND SOUTHERN ADAMS
COUNTIES THROUGH 615 AM EST...

At 536 AM EST, a strong thunderstorm was located near Fairview,
moving east at 65 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Maysville, Washington, Manchester, Aberdeen, Vanceburg, Lewisburg,
Rome, Foxport, Tollesboro, Blue Creek, Mount Olivet, Sardis, Concord,
Trinity, Burika, Mays Lick, Kinniconick, Rectorville, Ribolt, and
Charters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 600 AM EST for northern
Kentucky...and southwestern Ohio. A Tornado Watch also remains in
effect until 1000 AM EST for northeastern Kentucky...and south
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3832 8336 3840 8341 3838 8345 3843 8358
      3852 8363 3846 8386 3849 8393 3842 8400
      3843 8400 3850 8418 3855 8416 3858 8411
      3859 8400 3862 8398 3868 8378 3864 8371
      3870 8370 3882 8328 3832 8328
TIME...MOT...LOC 1036Z 248DEG 55KT 3852 8390

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KC
Local storm report, Feb 28, 5:42 AM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
542 AM EST Wed Feb 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     Tstm Wnd Dmg     1 NW Huber Heights      39.87N 84.13W
02/28/2024                   Montgomery         OH   Trained Spotter

            Large tree fell on a house. Also, another
            tree reported on a car nearby. Time
            estimated from radar.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:18 AM ESTSpecial Weather StatementILNFranklin27 min
Feb 28, 12:37 AM ESTSpecial Weather StatementILNLicking23 min
Feb 28, 1:15 AM ESTSpecial Weather StatementILNHardin15 min
Feb 28, 3:39 AM ESTTornado WarningILNPreble22 min
Feb 28, 3:45 AM ESTSpecial Weather StatementILNDarke30 min
Feb 28, 3:58 AM ESTSpecial Weather StatementILNMontgomery, Preble32 min
Feb 28, 4:10 AM ESTSevere Thunderstorm WarningILNMontgomery, Preble32 min
Feb 28, 4:13 AM ESTSpecial Weather StatementILNChampaign, Miami32 min
Feb 28, 4:30 AM ESTSpecial Weather StatementILNButler45 min
Feb 28, 4:32 AM ESTSevere Thunderstorm WarningILNClark, Greene, Miami30 min
Feb 28, 4:33 AM ESTTornado WarningILNClark, Greene, Miami, Montgomery27 min
Feb 28, 4:54 AM ESTTornado WarningILNClark, Greene, Madison36 min
Feb 28, 4:58 AM ESTSpecial Weather StatementILNGreene47 min
Feb 28, 5:08 AM ESTSpecial Weather StatementILNHamilton, Warren37 min
Feb 28, 5:16 AM ESTTornado WarningILNFranklin, Madison, Pickaway29 min
Feb 28, 5:23 AM ESTSpecial Weather StatementILNDelaware37 min
Feb 28, 5:26 AM ESTSpecial Weather StatementILNClinton, Fayette, Warren49 min
Feb 28, 5:53 AM ESTTornado WarningILNLicking30 min
Feb 28, 5:58 AM ESTSpecial Weather StatementILNFairfield, Pickaway47 min
Feb 28, 6:07 AM ESTSpecial Weather StatementILNScioto38 min
Feb 28, 6:11 AM ESTSpecial Weather StatementILNRoss34 min

Nearby

Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.